Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 30, 2017, 10:47 PM EDT for Taliaferro County, Wilkes County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 10:47 PM EDT (02:47 UTC)
- Expired
- Mar 30, 2017, 11:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Taliaferro County, GA, Wilkes County, GA
The radar
The Greer radar (KGSP), 122 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
164
WWUS82 KFFC 310247
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1047 PM EDT THU MAR 30 2017
GAZ039-051-310330-
Taliaferro GA-Wilkes GA-
1047 PM EDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO AND WILKES COUNTIES
UNTIL 1130 PM EDT...
At 1046 PM EDT...a strong thunderstorm was over Sandy Cross, moving
north at 45 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Washington, Crawfordville, Tignall, Rayle, Sharon, Jacksons
Crossroads, Ficklin, Mallorysville, Delhi, Lundberg, Norman, Floral
Hill, Newtown, Danburg, Celeste, Raytown, Alexander Stephens Park and
Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3383 8260 3381 8259 3353 8275 3357 8293
3387 8292 3394 8285 3395 8279 3397 8278
3397 8275 3399 8272 3398 8269 3399 8265
3386 8261 3387 8258 3386 8257
TIME...MOT...LOC 0246Z 195DEG 39KT 3359 8284
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 30, 10:17 PM EDT, 30 minutes earlier.
Area forecast discussion, Mar 30, 10:17 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1017 PM EDT Thu Mar 30 2017 .UPDATE... Some slight adjustments to pop trends for swath of showers/storms pushing NEWD. Mainly staying strong/advisory level given the conditional instability a bit limited and now transitioning to ML/MU parcels. Could see a lull in the NW with activity though still some upstream areas of low level frontogenetical forcing that could fill development back in after midnight. Still could have a few additional isolated severe overnight...especially in parts of east central GA that hasn't been as much worked over. Previous discussion follows... Baker && .PREV DISCUSSION... /Issued 811 PM EDT Thu Mar 30 2017/ .SHORT TERM /Tonight through Friday Night/... Progressive pattern will continue through the short-term as an omega block remains anchored over western Europe. Current water vapor loop shows the center of a strong closed mid level low over southwest Missouri...with several shortwaves rotating about cyclonic flow to the south of this main low. This system is being pushed east by potent...digging trough across the western US. Analysis of latest sfc data reveals developing low pressure across eastern Missouri and associated cold front draped south through lower Mississippi Valley into the western Gulf. Warm front extends east and then southeast across OH Valley and into Southern Appalachians...where it basically marks the wedge front boundary from high pressure ridge extending down Eastern US from Canada. Radar mosaic beginning to finally light up to our west...while activity continues to our east along and ahead of the wedge/warm front. Large complex of thunderstorms across Gulf Coast has been slow to move today...and is showing somewhat of a weakening trend. Evolution of this activity into the evening hours introduces forecast uncertainty...with many factors at play. SPC mesoanalysis continues to portray dual jet dynamics across the northern Gulf where right entrance region of polar jet /associated with main closed low/ and left exit region of subtropical jet /associated with southern shortwave/ are helping to aid the Gulf Coast complex. As this system continues to push east into our area...heights will continue to fall and broad scale ascent will increase. Right now...indications are for the dual jet to weaken as closed low moves northeast and southern wave moves east. This would act to weaken the storm complex over the Gulf and not completely shut off our moisture transport. However...there is the potential for left exit region of subtropical jet to sustain the complex into the FL panhandle and rob us some moisture. However...as/if these processes occur...main closed low will take on a negative tilt...which will enhance lift across a good majority of Ga...regardless of Gulf evolution. So...all in all...evolution will be a matter of which process is dominant. With the above in mind...Storm development /supercellular in nature/ has already occurred across southern AL out ahead of the Gulf complex. See no reason why these storms will not sustain themselves through the daylight hours as adequate insolation has resulted in at least 500-1000 J/kg MLCAPE. These storms will carry severe potential should they move into western/SW Georgia later this afternoon given increasing shear amidst unstable airmass. Think eventually discrete activity will evolve into a cluster of thunderstorms /given veer- back-veer wind profiles/ and move across majority of the area overnight tonight into very early Friday. Regardless of discrete or line activity....potential will exist for severe activity through much of the overnight hours....just hard to say where exactly largest threat will reside. All threats will be possible: wind...hail...tornadoes. Will also monitor line of storms along the cold front currently in western TN Valley...as this activity will have strong lift to support it as it moves east tonight...though aforementioned activity make have a negative effect on it. Should see rapid clearing of precip Friday with perhaps some cu lingering in the wake of the cold front. Surface high pressure will be building in from the north Friday so expecting a pleasant day...which will continue into the extended. Kovacik && .LONG TERM /Saturday through Thursday/... Forecast looks on track with the next system arriving Monday. Model difference in location of the low will ultimately impact thunderstorm coverage and severity. However, it is safe to say we will be receiving beneficial rains Monday into early Tuesday. Models are weakening the system for mid-next week. Above normal temperatures through the period. PREV DISCUSSION... /issued 352 AM EDT Thu Mar 30 2017/ Warm and sunny weather returns just in time for the weekend with upper ridging in control. Temperatures will be well above average both Saturday and Sunday with highs by Sunday nearing 80 in north Georgia and well into the mid 80s in central Georgia. The tranquil weather comes to a quick end as the active pattern revs back up. By late Sunday clouds will begin increasing ahead of the next storm system with rain close behind. This next system will follow a more southerly track than previous systems. The GFS brings the surface low across southern Tennessee into north Carolina on Monday while the ECMWF is a bit slower and farther north with the center of the low. Regardless, expect widespread rain and thunderstorms to overspread the area on Monday. The potential for strong thunderstorms as well as heavy rainfall will also be a concern during the Monday time. As the upper low passes overhead or just north of the CWA Monday night into Tuesday morning, wraparound rainfall can be expected into at least part of the day Tuesday. Wednesday looks largely dry at this time, but the break in storminess will again be brief as the progressive pattern continues. The next storm system will already be knocking on the door of the area, though there are model discrepancies with the timing. Nonetheless, showers and thunderstorms will returning by the Wednesday night into Thursday timeframe. 26/RW && .AVIATION... 00Z Update... Initial showers/storms and some possible MVFR cig and VSBY lowering pushing north across TAF sites this evening. Have tempo for TSRA initially from about 01-05z and may need to extend later if another area develops to the west of the current zone. Expect MVFR cigs hanging around through the morning though cannot rule out a break between precip areas. Winds initial SSW 7-12 kts and some gusts becoming more West for Friday at 10-15 kts gusting 20-22 kts. Cigs should have some lifting/scattering by 18z Friday. //ATL Confidence...00Z Update... Medium on TSRA and cig trends overnight. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 61 75 50 80 / 80 50 5 0 Atlanta 60 73 50 76 / 90 20 5 0 Blairsville 56 65 44 70 / 90 50 5 0 Cartersville 58 71 47 74 / 80 10 5 0 Columbus 62 77 53 82 / 80 30 5 0 Gainesville 59 70 49 76 / 90 40 5 0 Macon 63 78 51 81 / 80 60 5 0 Rome 57 71 47 75 / 80 10 5 0 Peachtree City 59 74 48 78 / 90 20 5 0 Vidalia 64 82 55 83 / 60 70 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kovacik/Baker LONG TERM....26 AVIATION...Baker
Hazardous weather outlook, Mar 30, 7:45 PM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 745 PM EDT Thu Mar 30 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 745 PM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Thunderstorm chances will increase across the area from west to east this evening into the overnight hours. Some thunderstorms will likely be strong to severe. Damaging winds, large hail, and a few brief tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Thunderstorms will continue to exit central Georgia Friday morning. The next chance for thunderstorms will be Monday. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared for activation, especially during the late evening and overnight hours tonight.
In the hours before
Special weather statement, Mar 30, 10:06 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1006 PM EDT THU MAR 30 2017
GAZ024-025-310230-
Banks GA-Jackson GA-
1006 PM EDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR BANKS AND NORTHEASTERN JACKSON
COUNTIES UNTIL 1030 PM EDT...
At 1005 PM EDT...a strong thunderstorm was near Homer, moving
northeast at 45 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Commerce, Homer, Maysville, Pinefield Crossroads, Hollingsworth and
Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3446 8340 3442 8338 3432 8339 3427 8334
3420 8339 3420 8340 3419 8340 3418 8353
3427 8360 3449 8350
TIME...MOT...LOC 0205Z 206DEG 39KT 3430 8346
HAIL...0.25IN
WIND...40MPHLocal storm report, Mar 30, 10:15 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 1 NNE SWIFT CREEK 33.76N 84.12W
03/30/2017 DEKALB GA EMERGENCY MNGR
EM REPORTING SIGNIFICANT TREE DAMAGE AND LINES DOWN ON
S DESHON RD NEAR REGAL HEIGHTS DR
&&
EVENT NUMBER FFC1700386
THIEMLocal storm report, Mar 30, 10:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1021 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 1 WNW REDAN 33.75N 84.14W
03/30/2017 DEKALB GA EMERGENCY MNGR
REPORTS OF A POWERLINE POLE BEING SNAPPED IN HALF NEAR
SHADOW ROCK DR AND SHADOW ROCK LN
&&
EVENT NUMBER FFC1700387
THIEMLocal storm report, Mar 30, 10:26 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 1 SW ROCKBRIDGE 33.81N 84.11W
03/30/2017 DEKALB GA EMERGENCY MNGR
MULTIPLE TREES DOWN NEAR BERMUDA RD AND STEWART MILLS
RD
&&
EVENT NUMBER FFC1700388
THIEMSpecial weather statement, Mar 30, 10:44 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1044 PM EDT THU MAR 30 2017
GAZ062-075-310315-
Glascock GA-Warren GA-
1044 PM EDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR GLASCOCK AND SOUTHEASTERN WARREN
COUNTIES UNTIL 1115 PM EDT...
At 1044 PM EDT...a strong thunderstorm was over Mitchell, moving
northeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Warrenton, Gibson, Mitchell, Camak, Shoals, Agricola, Beall Springs,
Reese, Mesena and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3315 8265 3319 8274 3321 8273 3324 8275
3325 8275 3327 8278 3352 8262 3345 8258
3341 8255 3335 8255 3336 8254 3334 8251
3334 8245 3333 8243
TIME...MOT...LOC 0244Z 214DEG 28KT 3325 8267
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 30, 10:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1047 PM EDT THU MAR 30 2017
GAZ039-051-310330-
Taliaferro GA-Wilkes GA-
1047 PM EDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO AND WILKES COUNTIES
UNTIL 1130 PM EDT...
At 1046 PM EDT...a strong thunderstorm was over Sandy Cross, moving
north at 45 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Washington, Crawfordville, Tignall, Rayle, Sharon, Jacksons
Crossroads, Ficklin, Mallorysville, Delhi, Lundberg, Norman, Floral
Hill, Newtown, Danburg, Celeste, Raytown, Alexander Stephens Park and
Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3383 8260 3381 8259 3353 8275 3357 8293
3387 8292 3394 8285 3395 8279 3397 8278
3397 8275 3399 8272 3398 8269 3399 8265
3386 8261 3387 8258 3386 8257
TIME...MOT...LOC 0246Z 195DEG 39KT 3359 8284
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:11 PM EDT | Special Weather Statement | FFC | Heard | 34 min |
| Mar 30, 8:32 PM EDT | Special Weather Statement | FFC | Gwinnett, Rockdale | 28 min |
| Mar 30, 8:38 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale | 37 min |
| Mar 30, 9:10 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 35 min |
| Mar 30, 9:21 PM EDT | Special Weather Statement | FFC | Cobb, Douglas | 39 min |
| Mar 30, 9:34 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 41 min |
| Mar 30, 9:39 PM EDT | Special Weather Statement | FFC | Coweta, Meriwether | 51 min |
| Mar 30, 9:43 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin, White | 32 min |
| Mar 30, 9:46 PM EDT | Special Weather Statement | FFC | Washington | 44 min |
| Mar 30, 10:01 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 29 min |
| Mar 30, 10:06 PM EDT | Special Weather Statement | FFC | Banks | 24 min |
| Mar 30, 10:16 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren | 44 min |
| Mar 30, 10:44 PM EDT | Special Weather Statement | FFC | Glascock | 31 min |
| Mar 30, 11:49 PM EDT | Special Weather Statement | FFC | Hall | 26 min |
| Mar 31, 12:18 AM EDT | Special Weather Statement | FFC | Banks | 12 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.